Alert archive / Georgia / Flash Flood Warnings in 2023

Flash Flood Warning 19, NWS Tallahassee, FL

June 15, 2023Dougherty County, Lee County, Georgia

NWS Tallahassee, FL issued this flash flood warning at Jun 15, 2023, 12:47 PM EDT for Dougherty County, Lee County, Georgia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2023, 12:47 PM EDT (16:47 UTC)
Expired
Jun 15, 2023, 1:45 PM EDT
In force
58 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Dougherty County, GA, Lee County, GA

The radar

The Ft Rucker radar (KEOX), 123 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2023-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2023-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1409 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
886 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:42 AM EDT, 6 hours 5 minutes earlier.

Area forecast discussion, Jun 15, 6:42 AM EDT, 6 hours 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
642 AM EDT Thu Jun 15 2023

...New AVIATION...

.NEAR TERM...
(Today and tonight)
Issued at 259 AM EDT Thu Jun 15 2023

Shortwave trough currently moving across western Mississippi, is
aiding in another MCS/cluster of storms from central Alabama
westward to central Mississippi. This complex with move
east/southeast, while additional development will occur in
southern Alabama and in the northern Gulf. This area will spread
east this morning while additional development will occur this
afternoon from central Alabama towards the Florida panhandle. The
atmosphere hasn't changed much over the past few days with
instability remaining on the order of 2500-3500 J/kg, bulk shear
around 40 knots, PWATs around 1.8 inches, and lift with the
shortwave troughs, seabreeze, and introduction of a southward
moving cold front. SPC today has a slight risk for severe weather
today, citing the biggest threats as wind and hail with an
isolated tornado threat as well. Also, with the recent heavy
rainfall, especially through our Georgia and southeast Alabama
counties, a slight risk for excessive rainfall exists in these
areas as well.

&&

.SHORT TERM...
(Friday through Saturday night)
Issued at 259 AM EDT Thu Jun 15 2023

Not much change in the overall pattern is expected into the short
term period. Northwest flow, in between upper ridging in the
western Gulf and troughing over the northeast, will act to keep
the instability, shear, and moisture in place to warrant a
continued threat for severe weather both Friday and Saturday. SPC
has much of the area in a slight risk for severe weather Friday
and a marginal risk for Saturday. Several impulses will ride down
on northwest flow and act to get things going and aided by diurnal
convection through the day, rain chances are fairly high with
70-80% across much of the area.

&&

.LONG TERM...
(Sunday through Wednesday)
Issued at 259 AM EDT Thu Jun 15 2023

Troughing continues over the southeast as a strong shortwave
trough reinforces and deepens the upper trough and upper ridging
slides westward. This will keep elevated rain chances in the
forecast through this period with multiple episodes of convective
clusters or MCSs moving in on northwest flow, in addition to the
normal diurnal seabreeze activity as well. With the amount of rain
and cloud cover, have high temperatures this period mostly in the
upper 80s to around 90 degrees.

&&

.AVIATION...
(12Z TAFS)
Issued at 630 AM EDT Thu Jun 15 2023

Convection will be moving into the area this morning with
additional development through the day and into the evening.
Favored areas this morning are DHN/ABY then moving south to
TLH/VLD/ECP this afternoon and evening. Severe storms are possible
with damaging winds and hail as the main threat with an isolated
tornado or two also possible. Tempo MVFR/IFR in and around
stronger convection can be expected. Winds will increase outside
of storms this afternoon with gusts around 20 knots from the
southwest. Convection should work southward into the Gulf tonight
but may need to remain mentioned in the TAF at ECP and perhaps TLH
through mid evening depending on the location of the storms.

&&

.MARINE...
Issued at 259 AM EDT Thu Jun 15 2023

Unsettled weather is likely the next few days with multiple
rounds of showers and thunderstorms moving near or across the
waters. Thunderstorms will be capable of strong gusty winds, hail,
waterspouts and frequent lightning. Otherwise, generally
southwest winds are expected with periods of exercise caution
conditions, especially within the nearshore waters.

&&

.FIRE WEATHER...
Issued at 259 AM EDT Thu Jun 15 2023

An unsettled weather pattern will continue into the weekend. Daily
rounds of showers and thunderstorms, including severe
thunderstorms with large hail, damaging winds, and isolated
tornadoes, is also expected to continue into the weekend. Elevated
transport winds will lead to areas of high dispersions, especially
across the Florida counties and into southwest Georgia.

&&

.HYDROLOGY...
Issued at 259 AM EDT Thu Jun 15 2023

Widespread rainfall totals of 1-2 inches were reported through
the area and via doppler radar, with areas around the Flint river
and wiregrass from southwest Georgia and extreme southeast Alabama
picking up 4-6 inches. Albany airport recorded 5.19 inches
yesterday and the heaviest of rainfall occurred through Randolph,
Terrell, Calhoun and Dougherty counties. These areas will
especially be vulnerable to additional flooding risks as storms
develop today. Heaviest totals today may shift a little south and
will need to keep an eye on the panhandle for possible inclusion
in the watch later.

Totals over the next several days will be around 2-4 inches with
isolated higher amounts. Concerning area rivers, a few of the
faster responding rivers are forecast to reach action stage over
the next several days, including the Choctawhatchee, Flint,
Kinchafoonee, and Ochlockonee. This also bears watching depending
on how rainfall over the next several days occurs.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   89  73  89  72 /  70  70  70  60
Panama City   87  74  87  74 /  70  60  70  60
Dothan        86  70  88  70 /  80  70  60  60
Albany        86  68  88  69 /  80  70  40  40
Valdosta      87  70  89  70 /  70  70  60  50
Cross City    89  74  88  73 /  70  60  70  60
Apalachicola  86  77  86  75 /  60  50  70  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday evening for FLZ007-009-011.

     High Rip Current Risk through Friday morning for FLZ108-112-114-
     115.

GA...Flood Watch through Friday evening for GAZ120>131-142>148-
     155>161.

AL...Flood Watch through Friday evening for ALZ065>069.

GM...None.
&&

NEAR TERM...Scholl
SHORT TERM...Scholl
LONG TERM....Scholl
AVIATION...Scholl
MARINE...Scholl
FIRE WEATHER...Scholl
HYDROLOGY...Scholl

In the hours before

Local storm report, Jun 15, 11:38 AM EDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1138 AM EDT Thu Jun 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     Tstm Wnd Dmg     1 ENE Madison           30.47N 83.41W
06/15/2023                   Madison            FL   Trained Spotter

            Powerlines down across HWY 145 in Madison
            Tree down in Madison.

&&

JM
Local storm report, Jun 15, 11:39 AM EDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1139 AM EDT Thu Jun 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 AM     Tstm Wnd Dmg     2 W Lakeland            31.04N 83.11W
06/15/2023                   Lanier             GA   Emergency Mngr

            Tree down and power and cable line on Ira
            Corbitt rd in Lanier County.

&&

JM
Local storm report, Jun 15, 11:42 AM EDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1142 AM EDT Thu Jun 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 AM     Tstm Wnd Gst     2 WSW Weber             31.23N 83.18W
06/15/2023  E43 MPH          Berrien            GA   Mesonet

            Ambient weather station measured 43mph wind
            gust.

&&

JM
Local storm report, Jun 15, 11:43 AM EDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1143 AM EDT Thu Jun 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 AM     Tstm Wnd Gst     2 WSW Weber             31.23N 83.18W
06/15/2023  M43 MPH          Berrien            GA   Mesonet

            Corrects previous tstm wnd gst report from 2
            WSW Weber. Ambient weather station measured
            43mph wind gust.

&&

JM
Special weather statement, Jun 15, 12:17 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1217 PM EDT Thu Jun 15 2023

FLZ017-018-GAZ158-159-151700-
Inland Jefferson FL-Leon FL-Brooks GA-Thomas GA-
1217 PM EDT Thu Jun 15 2023

...A strong thunderstorm will impact portions of northern Jefferson,
northeastern Leon, southeastern Thomas and southwestern Brooks
Counties through 100 PM EDT...

At 1216 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Monticello, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Monticello, Boston, Alma, Fincher, Dills, Grooverville, Festus, Lois,
Everett, Eason, Miccosukee, Jarrott, Montivilla, Lloyd, Ashville,
Metcalf, Lake Miccosukee and Casa Blanco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 PM EDT for Big Bend of
Florida...and south central Georgia.

&&

LAT...LON 3046 8406 3062 8416 3086 8378 3074 8368
      3061 8360
TIME...MOT...LOC 1616Z 242DEG 27KT 3058 8403

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

KR
Special weather statement, Jun 15, 12:45 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1145 AM CDT Thu Jun 15 2023

ALZ065-066-151730-
Dale AL-Coffee AL-
1145 AM CDT Thu Jun 15 2023

...A strong thunderstorm will impact portions of western Dale and
Coffee Counties through 1230 PM CDT...

At 1144 AM CDT, Doppler radar was tracking a strong thunderstorm near
Elba, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daleville, Elba, Enterprise, Fort Rucker, Ozark, Level Plains, New
Brockton, Ariton, Lee, Mixons Crossroads, Hunt Field, Curtis, Carl
Folsom A/p, Hooper Stage Field, Gerald, Camp Humming Hills,
Clintonville, Roeton, Cairns Aaf and Dale County Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 300 PM CDT for southeastern
Alabama.

&&

LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
      3162 8615 3162 8614 3160 8555 3127 8564
      3127 8566 3126 8567 3139 8620
TIME...MOT...LOC 1644Z 284DEG 37KT 3149 8615

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

73-YOUNG

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:13 PM EDTSevere Thunderstorm Warning Destructive damage threatTAEGadsden, Jackson47 min
Jun 14, 8:34 PM EDTSevere Thunderstorm WarningTAEMadison41 min
Jun 14, 8:53 PM EDTSevere Thunderstorm WarningTAEGadsden, Jefferson, Leon52 min
Jun 14, 9:26 PM EDTSevere Thunderstorm WarningTAEJefferson, Wakulla64 min
Jun 14, 9:27 PM EDTSpecial Marine WarningTAE2 hr
Jun 14, 9:33 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison, Taylor58 min
Jun 14, 9:37 PM EDTSpecial Marine WarningTAE113 min
Jun 14, 9:46 PM EDTSevere Thunderstorm WarningTAEDixie, Lafayette, Taylor74 min
Jun 14, 10:36 PM EDTSevere Thunderstorm Warning Considerable damage threatTAEBay, Holmes, Walton, Washington84 min
Jun 14, 10:39 PM EDTSpecial Marine WarningTAE3 hr
Jun 14, 10:49 PM EDTSevere Thunderstorm Warning Destructive damage threatTAEHolmes, Walton, Washington56 min
Jun 14, 10:51 PM EDTSevere Thunderstorm WarningTAEDixie, Lafayette, Taylor54 min
Jun 14, 11:25 PM EDTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington65 min
Jun 14, 11:47 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Walton, Washington43 min
Jun 15, 12:10 AM EDTSevere Thunderstorm WarningTAECalhoun, Gadsden, Liberty65 min
Jun 15, 12:26 AM EDTSevere Thunderstorm WarningTAECalhoun, Jackson23 min
Jun 15, 12:48 AM EDTSevere Thunderstorm WarningTAEGadsden, Leon, Wakulla35 min
Jun 15, 5:14 AM EDTSevere Thunderstorm WarningTAEHolmes, Jackson61 min
Jun 15, 8:15 AM EDTSpecial Marine WarningTAE60 min
Jun 15, 10:16 AM EDTSpecial Weather StatementTAEJefferson44 min
Jun 15, 10:41 AM EDTSpecial Weather StatementTAELiberty49 min
Jun 15, 10:42 AM EDTSpecial Weather StatementTAEJefferson, Madison48 min
Jun 15, 11:23 AM EDTSpecial Weather StatementTAEMadison52 min
Jun 15, 11:32 AM EDTSevere Thunderstorm WarningTAEMadison13 min
Jun 15, 12:22 PM EDTSpecial Marine WarningTAE83 min
Jun 15, 12:54 PM EDTAreal Flood AdvisoryTAEJefferson, Leon, Madison2 hr
Jun 15, 1:20 PM EDTFlash Flood WarningTAEJefferson, Madison3 hr
Jun 15, 2:27 PM EDTAreal Flood AdvisoryTAEGadsden, Leon2 hr
Jun 15, 3:42 PM EDTSevere Thunderstorm WarningTAEHolmes48 min
Jun 15, 4:00 PM EDTFlash Flood WarningTAEJefferson, Lafayette, Madison, Taylor4 hr
Jun 15, 4:24 PM EDTSevere Thunderstorm WarningTAEHolmes, Jackson, Walton, Washington81 min
Jun 15, 4:44 PM EDTSevere Thunderstorm WarningTAELafayette, Taylor76 min
Jun 15, 5:08 PM EDTSevere Thunderstorm WarningTAEGadsden, Jackson56 min
Jun 15, 5:14 PM EDTSpecial Marine WarningTAE3 hr
Jun 15, 5:46 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton74 min
Jun 15, 6:07 PM EDTSpecial Marine WarningTAE83 min
Jun 15, 6:57 PM EDTAreal Flood AdvisoryTAEDixie, Lafayette, Taylor3 hr
Jun 15, 7:22 PM EDTSpecial Marine WarningTAE53 min
Jun 15, 7:39 PM EDTSpecial Weather StatementTAEDixie51 min
Jun 15, 7:51 PM EDTSpecial Weather StatementTAEWalton54 min
Jun 15, 7:53 PM EDTSpecial Marine WarningTAE2 hr
Jun 14, 8:31 PM EDTSevere Thunderstorm WarningTAEBaker, Colquitt, Decatur, Grady, Miller, Mitchell and 2 more59 min
Jun 14, 9:03 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Colquitt, Cook, Lanier, Lowndes and 2 more61 min
Jun 15, 12:13 AM EDTSevere Thunderstorm WarningTAEDecatur, Early, Miller, Seminole42 min
Jun 15, 4:49 AM EDTSpecial Weather StatementTAEClay41 min
Jun 15, 5:09 AM EDTSevere Thunderstorm WarningTAEClay, Quitman36 min
Jun 15, 6:01 AM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Dougherty, Early, Miller, Mitchell44 min
Jun 15, 6:37 AM EDTSpecial Weather StatementTAEColquitt, Mitchell, Tift, Worth53 min
Jun 15, 6:58 AM EDTSpecial Weather StatementTAELowndes47 min
Jun 15, 7:17 AM EDTSpecial Weather StatementTAELee, Turner43 min
Jun 15, 8:22 AM EDTSpecial Weather StatementTAEQuitman, Randolph38 min
Jun 15, 8:55 AM EDTSevere Thunderstorm WarningTAECalhoun, Dougherty, Lee, Quitman, Randolph, Terrell and 1 more50 min
Jun 15, 8:58 AM EDTSpecial Weather StatementTAEClay47 min
Jun 15, 9:18 AM EDTSpecial Weather StatementTAEQuitman, Randolph42 min
Jun 15, 9:41 AM EDTAreal Flood AdvisoryTAEClay, Quitman, Randolph2 hr
Jun 15, 9:42 AM EDTSpecial Weather StatementTAEBen Hill, Irwin, Tift, Turner, Worth48 min
Jun 15, 9:59 AM EDTSpecial Weather StatementTAETerrell, Worth46 min
Jun 15, 10:04 AM EDTSevere Thunderstorm WarningTAEClay, Early41 min
Jun 15, 10:16 AM EDTSevere Thunderstorm WarningTAEBen Hill, Berrien, Cook, Irwin, Tift44 min
Jun 15, 10:37 AM EDTSpecial Weather StatementTAECalhoun53 min
Jun 15, 10:47 AM EDTAreal Flood WarningTAECalhoun, Clay, Dougherty, Lee, Randolph, Terrell6 min
Jun 15, 10:53 AM EDTFlash Flood WarningTAECalhoun, Clay, Dougherty, Lee, Randolph, Terrell3 hr
Jun 15, 10:54 AM EDTSevere Thunderstorm WarningTAEDecatur, Grady, Mitchell, Thomas51 min
Jun 15, 10:58 AM EDTSpecial Weather StatementTAEColquitt, Tift32 min
Jun 15, 11:31 AM EDTSpecial Weather StatementTAEEarly44 min
Jun 15, 11:32 AM EDTSpecial Weather StatementTAEBrooks, Thomas43 min
Jun 15, 11:36 AM EDTSpecial Weather StatementTAEColquitt, Mitchell39 min
Jun 15, 11:47 AM EDTFlash Flood WarningTAECalhoun, Clay, Early3 hr
Jun 15, 12:17 PM EDTSpecial Weather StatementTAEThomas43 min
Jun 15, 12:22 PM EDTFlash Flood WarningTAEClay, Quitman, Randolph, Terrell113 min
Jun 15, 12:31 PM EDTAreal Flood AdvisoryTAEThomas119 min
Jun 15, 12:57 PM EDTFlash Flood WarningTAEBrooks, Lowndes3 hr
Jun 15, 3:40 PM EDTFlash Flood WarningTAEBrooks, Lowndes, Thomas4 hr
Jun 14, 11:10 PM EDTSevere Thunderstorm WarningTAECoffee, Dale, Geneva37 min
Jun 15, 4:58 AM EDTSevere Thunderstorm WarningTAECoffee, Dale, Henry47 min
Jun 15, 8:26 AM EDTSpecial Weather StatementTAECoffee, Dale34 min
Jun 15, 9:26 AM EDTTornado WarningTAEDale, Henry49 min
Jun 15, 9:38 AM EDTAreal Flood AdvisoryTAECoffee, Dale112 min
Jun 15, 10:26 AM EDTFlash Flood WarningTAEDale, Henry2 hr
Jun 15, 11:26 AM EDTSpecial Weather StatementTAECoffee49 min

Nearby

Flash Flood Warnings in Georgia, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.